Mothering Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
93 Posts
Discussion Starter · #1 ·
I have a horrible story to tell, Yesterday I put bacatracin (triple antibiotic ointment) on some road rash I had gotten from falling off my bike. Within 5 minutes of putting it on my ears felt full, my scalp became itchy, my face was swollen and red. I took 2 benadryl right away, and took a cold shower. I was alone with kids and I was starting to vomit and have severe diarreah, including intermitant lower back and adominal pain, so I called 911. I have never experienced something so close to labor pains without actually being in labor, it would hurt like hell for 5 minutes, and then not and I'd be all relaxed and out of it then BAM it was full on pain again. WEIRD! After some adrenalin shot and alittle pain killer 3 hours later I went home.

After some research I discovered that Bacatracin has an active (live) culture in it that products like neosporin dont. PLEASE do not use bacatracin or generic triple antibiotic ointment on your babies! Neosporin will do the same thing with out the risk.
 

·
Registered
Joined
·
5,301 Posts
THat was an allergic reaction, I doubt it had anything to do w/ the bacteria. almost all antibiotics are produced by bacteria, including the ones in Neosporin. Antibiotic allergies are common.

I wouldn't use it on my baby anyway, though. I use breastmilk.
 

·
Registered
Joined
·
2,035 Posts
When we had ds circumcised the hospital recommended putting bacatracin around his penis. We did. Nothing happened. Gosh, your story is scary.

We don't have anything like that in the house now, but things were different then. Now we've got some awesome healing salve from Northern Essence.
 
1 - 3 of 3 Posts
Top